Alert archive / Nebraska / Wind Advisories in 2022

Wind Advisory 13, NWS Omaha, NE

April 19, 202212 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Apr 19, 2022, 2:26 AM CDT for 12 counties in Nebraska. It took effect at Apr 19, 2022, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2022, 2:26 AM CDT (07:26 UTC)
In effect from
Apr 19, 2022, 10:00 AM CDT
Expired
Apr 19, 2022, 7:00 PM CDT
In force
9 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2437 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS73 KOAX 190726
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
226 AM CDT Tue Apr 19 2022

NEZ011-012-015>018-030>033-042-043-191530-
/O.NEW.KOAX.WI.Y.0013.220419T1500Z-220420T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Columbus, and Schuyler
226 AM CDT Tue Apr 19 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles will experience difficult travel conditions
  due to crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Albright
3 follow-up statements
269 
WWUS73 KOAX 191458
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
958 AM CDT Tue Apr 19 2022

NEZ011-012-015>018-030>033-042-043-192300-
/O.CON.KOAX.WI.Y.0013.220419T1500Z-220420T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Columbus, and Schuyler
958 AM CDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles will experience difficult travel 
  conditions due to crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
591 
WWUS73 KOAX 192058
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
358 PM CDT Tue Apr 19 2022

NEZ011-012-015>018-030>033-042-043-200000-
/O.CON.KOAX.WI.Y.0013.000000T0000Z-220420T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Columbus, and Schuyler
358 PM CDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of northeast Nebraska.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may lead to poor visibility. High profile vehicles
  will experience difficult travel conditions due to crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
714 
WWUS73 KOAX 192355
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
655 PM CDT Tue Apr 19 2022

NEZ011-012-015>018-030>033-042-043-200100-
/O.EXP.KOAX.WI.Y.0013.000000T0000Z-220420T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Columbus, and Schuyler
655 PM CDT Tue Apr 19 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

It will remain windy or breezy this evening but the wind advisory
that was issued earlier will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:30 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 18, 11:30 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1130 PM CDT Mon Apr 18 2022

...Updated FOR 06Z Aviation Forecast Discussion...

.UPDATE...
Issued at 803 PM CDT Mon Apr 18 2022

Updated for the expiration of the Red Flag Warning. Did not make
any other changes of significance.

&&

.DISCUSSION...
Issued at 343 PM CDT Mon Apr 18 2022

Another day with strong northwest winds across the area, with
25-35 mph gusts being pretty common early this afternoon. Despite
the abundant sunshine, we remained on the cooler side as
temperatures ranged from the mid 40s to mid 50s as of 2 PM.

Upper level ridging will build in on Tuesday as surface high
pressure pushes off to the east and surface low pressure
approaches from the west. This will leave the area under a
tightening pressure gradient with yet another windy day on tap,
though they'll be out of the southeast this time. However, even
with the southerly flow, we'll still remain on the cooler side as
we'll likely have a fair amount of cloud cover in the area. Expect
highs in the upper 40s and 50s. While the strong winds will
certainly yield fire weather concerns, RH values are forecast to
remain above 30 percent in much of the area, with some parts of
northeast Nebraska possibly getting down into the mid 20s. In
addition, clouds should limit mixing at least a little bit.
Therefore, no fire weather headlines are necessary at this time,
but may be something to keep an eye on, especially if we clear out
in the afternoon.

With the southerly flow ushering in some decent moisture along
with the aforementioned surface low approaching as well as some
shortwave energy, expect some shower development Tuesday night
into early Wednesday morning across much of the area. Some
suggestions of at least a few hundred J/kg of MUCAPE, so could
also have a few rumbles of thunder. Most precip should exit to the
east by early Wednesday afternoon, though could have some
lingering showers near and east of the Missouri River later into
the afternoon. Not looking like a lot of rain by any means, but
there's potential for around 1/4" to 1/2" if you get under a
thunderstorm. Otherwise, temperatures will be warmer, especially
once the precip exits, with highs back in the 60s for most.

Much of Thursday looks quiet while upper level ridging builds
back in and a warm front begins to lift north toward the area. By
the evening, could see some showers and storms along the front in
our area. Decent deep layer shear near and north of the boundary
could provide at least a little storm organization, but modest-at-
best instability and time of day should really preclude any
strong, much less severe storms from developing.

Attention then turns to a strong upper level trough and surface
low approaching/impacting the area Friday. The overall setup looks
somewhat similar to last Tuesday's severe weather event, albeit a
slightly different low track (more through the western half of
Nebraska). Expect ongoing precip Friday morning near the warm
front to play a role in frontal placement as well as degree of
capping in place over the forecast area. With these details still
up in the air, confidence is lower on how things will pan out, as
some guidance suggests potential for storms to go up in a broad
warm sector in the afternoon, while other guidance holds off
until a cold front and/or dryline push farther east into Nebraska.
Once again much like last week, the strongest deep layer shear
looks to be near and north of the warm front and near and west of
the dryline/cold front, so there may be some degree of lack of
organization with any storms that do fire outside of these areas.
However, with large, looping hodographs in the 0-3 km layer and
most guidance suggesting 2000-3000 J/kg of MUCAPE, would expect
potential for all severe hazards assuming storms do fire. But
again, still lots of details to be worked out. The good news is
that 18.12Z ensemble guidance is in much better agreement in
timing and placement of the surface low than the 18.00Z runs,
though still some slight differences with the EPS mean being ever
so slightly slower than the the GEFS mean.

Aside from the severe weather threat, given the strength of the
system would expect another quite windy day Friday with strong
warm air advection helping us to get into the 80s in many
locations, though lingering morning precip will certainly be
something to watch. May see additional storms into Saturday as the
cold front takes its time sliding through the area. Instability
should be quite limited with most guidance suggesting off and on
showers and storms through the morning, though can't completely
rule out a stronger storms or 2 given strong shear expected to be
in place. Otherwise, Saturday could be pretty mild, pending extent
of precip, with guidance still suggesting 70s in many locations.
We'll be cooler Sunday and into early next week behind the front,
with highs in the upper 50s and 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1130 PM CDT Mon Apr 18 2022

Expect that clouds will slowly increase overnight with mid level
ceilings developing toward morning. Cloud bases will probably
remain above FL040 through the day Tuesday, possible dropping to
MVFR Tuesday night. Winds will remain mostly under 9 knots
overnight, then be on the increase through the day Tuesday with
gusts over 30 knots. Winds should decrease a little after sunset
Tuesday evening.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

UPDATE...Miller
DISCUSSION...CA
AVIATION...Miller
Hazardous weather outlook, Apr 18, 8:08 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
808 PM CDT Mon Apr 18 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191515-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
808 PM CDT Mon Apr 18 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Tuesday

High to very high fire danger is expected over much of the area
on Tuesday, especially in northeast Nebraska.

.DAYS TWO THROUGH SEVEN...Tuesday night through Monday

There is a chance for thunderstorms from Thursday night into
Friday night. Some strong to severe storms are possible, mainly
for Friday afternoon and Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through Thursday.

Nearby

Wind Advisories in Nebraska, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.